To the Editor: Guidelines for HIV (human immunodeficiency
virus) postexposure prophylaxis (PEP) recommend administration of zidovudine
and lamivudine with inclusion of a protease inhibitor if there is an increased
risk of HIV transmission or if resistance to zidovudine and lamivudine is
suspected.1 The guidelines do not recommend
the routine use of nonnucleoside reverse transcriptase inhibitors (NNRTIs),
but allow for their use with expert consultation. A severe hypersensitivity
reaction is a known complication of nevirapine and can present as a fulminant
hepatitis,2 or as a systemic syndrome with
predominant cutaneous manifestations referred to as hypersensitivity syndrome
(HSS) or drug rash with eosinophilia and systemic symptoms.3
We report a case of a severe systemic reaction with rash in a health care
worker shortly after administration of a nevirapine-containing PEP
Some tools below are only available to our subscribers or users with an online account.
Download citation file:
Web of Science® Times Cited: 12
Customize your page view by dragging & repositioning the boxes below.
More Listings atJAMACareerCenter.com >
Enter your username and email address. We'll send you a link to reset your password.
Enter your username and email address. We'll send instructions on how to reset your password to the email address we have on record.
Athens and Shibboleth are access management services that provide single sign-on to protected resources. They replace the multiple user names and passwords necessary to access subscription-based content with a single user name and password that can be entered once per session. It operates independently of a user's location or IP address. If your institution uses Athens or Shibboleth authentication, please contact your site administrator to receive your user name and password.